Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Lupus and Levaquin
    avatar
    vinyllady posted:
    I went to Conv. Care yesterday and found out I have strep :( The Dr. prescribed Levaquin b/c it is a strong antibiotic. Now I am having sever achiness, hot/ cold spells, waking up in the middle of the night sweating like crazy!! Has anyone with Lupus been on Levaquin? Did you have a flare up? or ache really bad?
    Reply
     
    avatar
    allie_bf responded:
    I've never had that reaction to Levaquin (although I have had the now well known reaction of tendon problems afterwards.) What you're having actually sounds more like flu, which you may have had superimposed on the strep (did you have a positive culture for strep, or was it a presumptive diagnosis?) Any significant illness can cause a lupus flare up, so that could also be part of the picture, but it's much less likely to be the antibiotic itself.
     
    avatar
    Lupylisa44 responded:
    Hi Dawn! I posted something about this not to long ago. So, instead of re-typing it I just copied it: Cipro and Levaquin are from the same family of antibiotics called quinolones. the FDA has recently added a black box warning (the strictest warning) to both. They have been shown to cause tendonitis, tendon rupture and rotator cuff damage among many other things. From my own personal experience, I can tell you that I HATE CIPRO & LEVAQUIN!!! I get lots ot UTI's and am allergic to many antibiotics and cipro is sometimes my only option. It takes me longer to recover from the effects of the Cipro than it does to get rid of the infection. I would much rather take Keflex! I have started a preventative plan for my UTI's. I take D-mannose with cranActin every day to help stop the infections from starting. The side effects that I experience from quinolone antibiotics are: tendon/joint pain, tendon swelling(looks like a golf ball on my achilles tendon), costochondritis, hyper-elasticity of tendons which can cause my ribs and joints to hyper-extend and even pop out of the sockets. I now tell doctors that I am allergic so they will prescribe something else. If you search online, there are many websites about the subject of cipro/levaquin side effects and reactions and lawsuits. www.drugs.com/levaquin.html Call your doctor and ask if he can prescribe something else. Lisa


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    StressExpert
    There is a big connection between stress and lupus. Although it doesn't actually cause lupus, it certainly exacerbates it. An article from ... More
    Was this Helpful?
    19 of 19 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.